Title

Labetalol-induced hepatotoxicity during pregnancy: a case report

Affiliations

Department of Gastroenterology, Advocate Christ Medicine Center

Department of Pathology, Advocate Christ Medical Center

Department of Maternal-Fetal Medicine, Advocate Christ Medical Center

Abstract

Background Drug-induced liver injury is a common cause of transaminitis, occurring in up to 5% of patients who are hospitalized for liver failure. In pregnancy, transaminitis is seen in conditions which may require expedited delivery.

Case A 39-year-old G2P0010 at 27 2/7 weeks' gestation with chronic hypertension on labetalol was found to have elevated transaminases. Evaluation for preeclampsia, acute fatty liver, nonalcoholic steatohepatitis, cholelithiasis, infections, and autoimmune conditions were all negative. Labetalol was then discontinued, and liver biopsy was performed. After discontinuation of labetalol, her hepatitis improved, and she was discharged on hospital day 12 and went on to deliver at term.

Conclusion Labetalol-induced hepatitis should be considered in the differential for transaminitis during pregnancy to prevent iatrogenic preterm delivery.

Document Type

Article

PubMed ID

33094006

DOI

10.1055/s-0040-1713789

Link to Full Text

 

Share

COinS